Medical Dictionary Search Engines

Please be patient! It may take up to ONE minute to load all the Engines.
Problems? Please contact our support.


Search For


Specialty Search




Other encyclopedia topics: A-Ag Ah-Ap Aq-Az B-Bk Bl-Bz C-Cg Ch-Co Cp-Cz D-Di Dj-Dz E-Ep Eq-Ez F G H-Hf Hg-Hz I-In Io-Iz J K L-Ln Lo-Lz M-Mf Mg-Mz N O P-Pl Pm-Pz Q R S-Sh Si-Sp Sq-Sz T-Tn To-Tz U V W X Y Z 0-9   

Lip moisturizers

Alternative names

This poisoning is from ingestion of lip moisturizers.

Poisonous Ingredient

Para-aminobenzoic acid

Where Found

  • Chapstick
  • Multiple other brand names


  • Eyes, ears, nose, and throat
    • Eye irritation may occur after eye exposure
  • Skin
    • Rash (allergic)
  • Gastrointestinal
    • Nausea and/or vomiting
    • intestinal obstruction

Home Treatment

Call Poison Control for further guidance.

Before Calling Emergency

Determine the following information:
  • The patient's age, weight, and condition
  • The name of the product (ingredients and strengths, if known)
  • The time it was swallowed
  • The amount swallowed

Poison Control, or a local emergency number

They will instruct you if it is necessary to take the patient to the hospital. See Poison Control centers for telephone numbers and addresses. Take the container with you to the emergency room.

What to expect at the emergency room

  • Treat the symptoms.

Expectations (prognosis)

Recovery is very likely, since the ingredients are generally considered nontoxic.

Update Date: 2/12/2004

Cherlin Johnson, M.D., Department of Emergency Medicine, University of Southern California, Los Angeles, CA. Review provided by VeriMed Healthcare Network.

©2009 [Privacy Policy] [Disclaimer]
Last updated: Tue, 06 Jan 2009 00:20:03 GMT